Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 14, NWS Albany, NY

June 6, 20004 counties in New York

NWS Albany, NY issued this flash flood warning at Jun 6, 2000, 8:35 PM EDT for 4 counties in New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2000, 8:35 PM EDT (00:35 UTC)
Expired
Jun 7, 2000, 2:30 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Whole counties

Counties Columbia County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 29 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2000-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2000-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 070035
FFWALY
NYC021-083-091-093-070630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
835 PM EDT TUE JUN 6 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 230 AM EDT

* AT 830 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN OVER MUCH OF COLUMBIA...RENSSELAER...SARATOGA AND
  SCHENECTADY COUNTIES. RAIN...HEAVY AT TIMES WILL FALL ACROSS
  THE REGION UNTIL AFTER MIDNIGHT. AN ADDITIONAL HALF INCH TO AN
  INCH AND A HALF OF RAIN IS EXPECTED. THIS WILL BE ON TOP OF
  THE TWO TO FOUR INCHES OF RAIN WHICH HAS ALREADY FALLEN ACROSS
  THE AREA. AS A RESULT OF THE HEAVY RAINFALL MANY STREAMS AND
  CREEKS WILL RISE TO AT OR ABOVE BANKFULL. IN ADDITION MUDSLIDES
  ARE POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:20 PM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jun 6, 3:20 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT TUE JUN 6 2000

.DISC...

CONTINUAL EASTERLY FLOW WITH SLOW MOVING WAVE
HAS ALREADY DUMPED ONE-TWO INCHES OF RAIN OVER
MOST CWA. STLT / RADAR ANIMATION IMPRESSIVE
WITH LOTS MORE ATLANTIC FLOW ESPECIALLY NEXT 6-9
HOUR PERIOD. PLATTCLOVE IN CATSKILLS CURRENTLY AT
3.2 INCHES (18Z). BEST VV / MOIST FLOW ALL MODELS
SE HALF CWA PRETTY MUCH OVER BY 06Z.  GIVEN THE
LIKELIHOOD OF ANOTHER ONE-TWO INCHES AND ISOLATED
UPSLOPE TOTAL AMOUNTS TO FIVE...WILL HOIST FFA FLAG
FOR THE OVERNIGHT PERIOD. SARATOGA/WASHINGTON COUNTIES
ON SOUTH AND EAST. HERKIMER/HAMILTON/FULTON/MONTGOMERY/
SCHOHARIE LESS PCPN TDA AND NOT IN FFA.

RAPID DRYING TOWARD DAYLIGHT AS COASTAL LOW PULLS
TO NE AND GOOD H5 RIDGING.

WARMUP WED/THU. MUCH HIGHER THAN TDAS RECORD LOW / MAX TEMP.

ALY...FLOOD WATCH TONIGHT...
  NY...041-043-048>054-058>061-063>066
  VT...013-014
  XTRM W MA...001
  NW CT...001

WILEY

In the hours before

Local storm report, Jun 6, 6:26 PM EDT, 2 hours 9 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0625PM     TUE JUN 06 2000

GCOL WLSR QHQT QTRF APTS WAPT
05831    FILE 28   TOWN OF COLONIE PD NY0015300              JUN 06-00
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                          FLOOD EVENT

COUNTY(S) AFFECTED: ALBANY COUNTY

CHECK ONE OR MORE AS APPROPRIATE:
( ) - STREAM/RIVER NEAR BANKFUL
( ) - STREAM/RIVER AT BANKFULL READY TO FLOOD
(X) - FLOODING ACTUALLY OCCURING
( ) - FLOODING IS CONFINED TO FLOOD PLAIN, NO IMMENIENT DAMAGE
( ) - FLOODING IS/ABOUT TO EFFECT REAL PROPERTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ALBANY SHAKER ROAD AND BRITISH
AMERICAN BLVD AND ALBANY SHAKER AND ANN LEE POND
DATE AND TIME CONDITION STARTED: 06/06/00  STARTED AROUND 430PM
NAME OF STREAM/RIVER:
EXTENT OF DAMAGE OR AREAS IN DANGER:
ROAD IS COMPLETELY FLOODED AT BOTH LOCATIONS AND WATER IS RISING

REMARKS: ROAD IS CLOSED DUE TO RISING WATER AND WATER DEPTH

AUTH PHONE : 518 783-2744

AUTH CAPT MICHAEL GERACI                            RJ ELSNER 625PM

OPER - ELSNER,ROBERT J                1824N
Local storm report, Jun 6, 6:57 PM EDT, 1 hour 38 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0657PM     TUE JUN 06 2000
GUIL WLSR APTS
02726    FILE 28   PD TOWN OF GUILDERLAND NY0015200          JUN 06-00
TO       APB
         FLOODING/ROAD CLOSED

WESTERN AVENUE/RT 20 CLOSED FROM FULLER ROAD AND SCHOOLHOUSE ROAD DUE TO LARGE
VOLUME OF RAIN - ANY AGENCIES USING WESTERN AVENUE ARE ADVISE TO TAKE ALTERNATE
ROUTES

AUTH PHONE *:518-356-1501

AUTH MCNALLY,SERGEANT                            FIBER 657PM
OPER - FIBER,DAN                      1856N

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:30 PM EDTFlash Flood WarningALYMontgomery6 hr
Jun 6, 10:28 PM EDTFlash Flood WarningALYGreene, Ulster5 hr
Jun 6, 11:34 PM EDTFlash Flood WarningALYDutchess6 hr

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.